Advertisement

Geometriae Dedicata

, Volume 203, Issue 1, pp 347–351 | Cite as

On open flat sets in spaces with bipolar comparison

  • Nina LebedevaEmail author
Original Paper
  • 30 Downloads

Abstract

We show that if a Riemannian manifold satisfies (3,3)-bipolar comparisons and has an open flat subset then it is flat. The same holds for a version of MTW where the perpendicularity is dropped. In particular we get that the (3,3)-bipolar comparison is strictly stronger than the Alexandrov comparison.

Keywords

Metric geometry Optimal transport Differential geometry Rigidity Comparison geometry 

Notes

References

  1. 1.
    Alexander, S., Kapovitch, V., Petrunin, A.: Alexandrov meets Kirszbraun. In: Proceedings of the Gökova Geometry-Topology Conference: 88–109, p. 2011. Press, Somerville, MA, Int (2010)Google Scholar
  2. 2.
    Figalli, A., Rifford, L., Villani, C.: Necessary and sufficient conditions for continuity of optimal transport maps on Riemannian manifolds. Tohoku Math. J. 2, 63 (2011)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Lang, U., Schroeder, V.: Kirszbraun’s theorem and metric spaces of bounded curvature. Geom. Funct. Anal. 7(3), 535–560 (1997)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Lebedeva, N.: Alexandrov spaces with maximal number of extremal points Geom. Topol. 19(3), 1493–1521 (2015)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Lebedeva, N., Petrunin, A., Zolotov, V.: Bipolar comparison. (2017) arXiv:1711.09423
  6. 6.
    Loeper, G.: On the regularity of solutions of optimal transportation problems. Acta Math. 202(2), 241–283 (2009)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Ma, X.-N., Trudinger, N., Wang, X.-J.: Regularity of potential functions of the optimal transportation problem. Arch. Ration. Mech. Anal. 177(2), 151–183 (2005)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Panov, Dmitri: Petrunin, Anton Sweeping out sectional curvature. Geom. Topol. 18(2), 617–631 (2014)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Villani, C.: Stability of a 4th-order curvature condition arising in optimal transport theory. J. Funct. Anal. 255(9), 2683–2708 (2008)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.Steklov InstitutePetersburgRussia

Personalised recommendations